Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 137, NWS Pueblo, CO

September 22, 2013El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 22, 2013, 6:08 PM MDT for El Paso County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2013, 6:08 PM MDT (00:08 UTC)
Expired
Sep 22, 2013, 6:45 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 22, 2:58 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
2612 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WUUS55 KPUB 230008
SVRPUB
COC041-230045-
/O.NEW.KPUB.SV.W.0137.130923T0008Z-130923T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
608 PM MDT SUN SEP 22 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 645 PM MDT

* AT 605 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTH OF BLACK FOREST TO 7 MILES EAST OF
  FALCON...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PEYTON...CALHAN AND RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3879 10448 3913 10482 3914 10481 3913 10416
TIME...MOT...LOC 0008Z 216DEG 27KT 3914 10468 3893 10448

HAIL...<.75IN
WIND...60MPH

$$
2 follow-up statements
575 
WWUS55 KPUB 230018
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT SUN SEP 22 2013

COC041-230045-
/O.CON.KPUB.SV.W.0137.000000T0000Z-130923T0045Z/
EL PASO CO-
618 PM MDT SUN SEP 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
EL PASO COUNTY UNTIL 645 PM MDT...

AT 615 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF ELBERT TO PEYTON...AND MOVING
NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CALHAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3885 10442 3913 10476 3914 10481 3913 10416
TIME...MOT...LOC 0018Z 216DEG 27KT 3920 10462 3899 10442

HAIL...<.75IN
WIND...60MPH

$$
268 
WWUS55 KPUB 230039
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
639 PM MDT SUN SEP 22 2013

COC041-230049-
/O.EXP.KPUB.SV.W.0137.000000T0000Z-130923T0045Z/
EL PASO CO-
639 PM MDT SUN SEP 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY
WILL EXPIRE AT 645 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 3885 10442 3913 10476 3914 10481 3913 10416
TIME...MOT...LOC 0039Z 216DEG 27KT 3933 10450 3912 10430

$$

!

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:46 PM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 22, 3:46 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT SUN SEP 22 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 345 PM MDT SUN SEP 22 2013

...POTENT UPPER TROF TO BRING STRONG WINDS AND POTENTIAL FOR SEVERE
THUNDERSTORMS ACROSS SOUTH CENTRAL COLORADO...WITH GUSTY WINDS
POSSIBLE WITH THUNDERSTORMS FOR THE SOUTHEAST PLAINS.

POTENT UPPER TROF IN UT KICKING OFF SEVERAL  LINES OF THUNDERSTORMS
ACROSS EASTERN UT/WRN COLORADO ATTM.  THIS IS IN ADVANCE OF A STRONG
70+KT MID LEVEL JET TRANSLATING EASTWARD INTO THE 4 CORNERS REGION.
A COUPLE ROUNDS OF SHOWERS/TSRA HAVE MOVED THROUGH THE WESTERN
PORTIONS OF THE FORECAST AREA SO FAR...WITH RAIN GAGES PICKING UP A
COUPLE TENTHS OF AN INCH SO FAR AND NEAR THE WEST FORK AND PAPOOSE BURN
SCARS.  MAIN ACTION WILL COME IN BY MID AFTERNOON AS THE MAIN ROUND
OF THUNDERSTORMS MOVES IN.  AS LAPSE RATES CONTINUE TO STEEPEN
ALOFT...SHOULD SEE CAPE VALUES OF 500-1000 J/KG SPREAD EASTWARD
ACROSS THE MOUNTAINS AND INTERIOR VALLEYS.  MAIN THREAT FOR THESE
AREAS WILL BE LARGE HAIL (TO AROUND THE SIZE OF QUARTERS)...AND
STRONG DAMAGING WINDS IN EXCESS OF 60 MPH.  HEAVY RAIN WILL ALSO
ACCOMPANY THE STRONGER STORMS...AND SHORT RANGE MODELS STILL
INDICATING THE WESTERN MOUNTAINS MAY GET HIT THE HARDEST...WITH
OROGRAPHIC LIFT FAVORING THE EASTERN SAN JUANS.  WILL CONTINUE WITH
THE FLASH FLOOD WATCH FOR THE WEST FORK AND PAPOOSE BURN SCARS
THROUGH 10 PM.

FOR THE SOUTHEAST MOUNTAINS AND PLAINS...THINK THE MAIN THREAT WILL
TRANSITION TO DAMAGING WIND GUSTS AS STRONG OUTFLOWS DEVELOP AND
TRANSPORT STRONGER WINDS ALOFT TO THE SURFACE LATE THIS AFTERNOON
THROUGH THIS EVENING.  COULD ALSO BE SOME BRIEF SMALL HAIL WITH THE
STRONGER STORMS.  HEAVY RAINFALL WILL ALSO BE POSSIBLE...BUT WITH
THE FAST NORTHEAST MOVEMENTS TO THE STORMS...THINK THAT WILL
MITIGATE FLASH FLOOD POTENTIAL SOME FOR THE EASTERN MOUNTAIN BURN
SCARS.  STILL IF A STRONGER STORM DOES IMPACT THE BURN SCARS...THEN
THE POTENTIAL WILL EXIST FOR SOME LOCALIZED FLASH FLOODING.

UPPER TROF AXIS MOVES ACROSS CO OVERNIGHT WITH MODELS STILL TRYING TO
SPREAD SOME SHOWERS INTO THE PIKES PEAK REGION AFTER 3 AM IN AREA OF
WRAP AROUND.  WITH MID LEVEL FLOW FROM THE NORTHWEST AT 30-40
KTS...THIS SHOULD KEEP SHOWERS FROM ANCHORING OVER THE WALDO BURN
SCAR...WHICH SHOULD LIMIT RAINFALL AMOUNTS.  WILL STILL HAVE TO
WATCH THIS AREA CLOSELY...BUT FOR NOW THE THREAT FOR FLASH FLOODING
DOES NOT LOOK ALL THAT HIGH.  PRECIPITATION SHOULD WIND DOWN QUICKLY
AFTER 15Z...WITH FORECAST AREA ON THE WINDY BACK SIDE OF THE SYSTEM
FOR MONDAY.  TEMPERATURES WILL BE A LITTLE COOLER...THOUGH WITH THE
DOWNSLOPE FLOW...THAT SHOULD HELP PROMOTE DEEP MIXING ENOUGH FOR
TEMPERATURES WELL INTO THE 70S FOR THE SOUTHEAST PLAINS.

AS FOR SNOW ACROSS THE HIGH COUNTRY...SNOW LEVELS WILL DROP RAPIDLY
THIS EVENING AS THE UPPER TROF MOVES OVERHEAD.  SHOULD SEE SNOW
LEVELS DROPPING TO AROUND 9000-10000 FEET IN THE NORTH...AND TO
AROUND 10-11KFT FOR SOUTHERN AREAS.  A QUICK 2-5 INCHES OF SNOW WILL
BE POSSIBLE FOR THE HIGHER PEAKS ABOVE THESE LEVELS THROUGH TONIGHT
WITH PRECIPITATION TAILING OFF QUICKLY AFTER MIDNIGHT FOR THE
SOUTHWEST MTS...AND ENDING FOR THE NORTHERN MTS EARLY MONDAY
MORNING.  -KT

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 345 PM MDT SUN SEP 22 2013

RELATIVELY TRANQUIL CONDITIONS SHOULD BE NOTED OVER THE FORECAST
DISTRICT FROM MONDAY INTO AT LEAST THURSDAY AS CLOSED UPPER LOW
SITUATED OVER NEBRASKA AT 00Z TUESDAY SHIFTS INTO THE UPPER
MIDWEST BY LATER WEDNESDAY.

ZONAL TO SOUTHWESTERLY UPPER FLOW SHOULD THEN BE NOTED OVER THE
CWFA DURING THE LONGER TERM FROM MONDAY NIGHT INTO THURSDAY
EVENING BEFORE NEXT UPPER DISTURBANCE IMPACTS THE FORECAST
DISTRICT BY LATE THIS WEEK/EARLY NEXT WEEKEND. UPPER RIDGING THEN
IS PROJECTED TO DEVELOP OVER SOUTHERN COLORADO BY LATER THIS
WEEKEND.

FOR SENSIBLE WEATHER...MINIMUM TEMPERATURES DROPPING TO NEAR
FREEZING MAY BE NOTED OVER PORTIONS OF THE SAN LUIS VALLEY BOTH
MONDAY NIGHT AND TUESDAY NIGHT AND IF TREND CONTINUES...HIGHLIGHTS
MAY BE NEEDED OVER THIS AREA. WFO PUEBLO WILL MONITOR CLOSELY.
OTHER THAN THE COOL MINIMUM TEMPERATURES OVER THE SAN LUIS
VALLEY...ANTICIPATE THAT GENERALLY DRY CONDITIONS IN COMBINATION
WITH WARM MAXIMUM TEMPERATURES SHOULD BE EXPERIENCED FROM TUESDAY
INTO THURSDAY.

COOLER AND UNSETTLED CONDITIONS WILL BE POSSIBLE OVER THE FORECAST
DISTRICT FROM LATE THIS WEEK INTO EARLY NEXT WEEK AS PROJECTED CLOSED
UPPER LOW LOCATED OVER NORTHERN UTAH AT 00Z FRIDAY WEAKENS AND
PUSHES INTO THE DAKOTAS BY 00Z SATURDAY. A RETURN TO DRIER AND
WARMER CONDITIONS IS THEN EXPECTED BY NEXT WEEKEND AS TRANSITORY
UPPER RIDGE MOVES ACROSS SOUTHERN COLORADO.

WARMEST MAXIMUM TEMPERATURES DURING THE LONGER TERM SHOULD BE
NOTED TUESDAY AND WEDNESDAY...WHILE COOLEST TEMPERATURES MOVE IN
ON FRIDAY. FINALLY...GUSTY GRADIENT WINDS ARE ANTICIPATED OVER
THE CWFA AT TIMES FROM WEDNESDAY INTO THURSDAY NIGHT

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 345 PM MDT SUN SEP 22 2013

WIDESPREAD MTN OBSCURATIONS EXPECTED ALONG THE CONTINENTAL DIVIDE
THROUGH TONIGHT WITH WIDESPREAD -TSRASN.  THUNDERSTORMS WILL
DIMINISH DURING THE EVENING...WITH SNOW LEVELS DROPPING TO AROUND
9000-10000 FEET BY MIDNIGHT.  KALS AND KCOS HAVE THE BEST CHANCE OF
-TSRA AFFECTING THE TERMINALS.  STRONG GUSTY WINDS TO AROUND 40-50
KTS WILL BE POSSIBLE WITH THE STRONGER STORMS.  SOME HAIL UP TO THE
SIZE OF QUARTERS WILL BE POSSIBLE AT KALS.  THIS THREAT WILL LAST
FROM 20Z TO ROUGHLY 02Z.  FOR KPUB...THERE WILL BE A BETTER CHANCE
FOR ERRATIC GUSTY OUTFLOW WINDS TO AFFECT THE TERMINAL...SO HAVE A
TEMPO GROUP IN FOR WIND GUSTS TO 40 KTS FOR NOW.  UPDATES WILL BE
MADE AS NECESSARY.  SHOWERS AND THUNDERSTORMS WILL CLEAR OUT FROM
WEST TO EAST AFTER 06Z...AND WINDS WILL SHIFT AROUND FROM THE WEST
TO NORTHWEST WITH GUSTS 15-30 KTS AT THE TERMINALS BY MONDAY
MORNING.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR COZ067-068.

&&
Hazardous weather outlook, Sep 22, 11:47 AM MDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1147 AM MDT SUN SEP 22 2013

COZ058>089-093>099-231800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1147 AM MDT SUN SEP 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN EARLY FALL WEATHER SYSTEM WILL BRING THUNDERSTORMS...RAIN
SHOWERS...HIGH ELEVATION SNOW SHOWERS AND STRONG WINDS TO THE
AREA THIS AFTERNOON AND TONIGHT.

ENOUGH RAIN COULD FALL OVER THE WEST FORK COMPLEX SCARS TO PRODUCE
FLASH FLOODING.  THERE IS ALSO A THREAT OF FLOODING ON THE OTHER
BURN SCARS IN SOUTHERN COLORADO...BUT THE OVERALL THREAT IS LOWER
IN THOSE AREAS DUE TO FASTER STORM MOVEMENTS.

PRIMARY THUNDERSTORM THREATS TODAY WILL INCLUDE LIGHTNING...WIND
GUSTS TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN.  HOWEVER...
THERE IS ENOUGH SHEAR AND INSTABILITY FOR A FEW STORMS TO BECOME
SEVERE PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WINDS UP TO 60
MPH. LOCATIONS WITH THE GREATEST RISK FOR LARGE HAIL AND DAMAGING
WINDS WILL BE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS AND
INTERIOR VALLEYS...WHILE THE SOUTHEAST MOUNTAINS AND I-25 CORRIDOR
WILL HAVE THE GREATEST POTENTIAL FOR LOCALIZED DAMAGING WIND
GUSTS.

SNOW LEVELS WILL DROP OFF OVER SOUTHERN COLORADO LATER TODAY AND
TONIGHT...FALLING TO ABOUT 9000 FEET OVER THE CENTRAL MOUNTAINS
AND TO 10000 OR 11000 FEET OVER THE REMAINING MOUNTAIN AREAS.
THESE AREAS COULD SEE SEVERAL INCHES OF WET SNOW ACCUMULATION
BY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER UPPER LEVEL LOW PRESSURE IS EXPECTED TO DROP DOWN INTO THE
GREAT BASIN ON THURSDAY...BRINGING AN INCREASE IN WINDS AND
PRECIPITATION TO THE AREA FROM THURSDAY NIGHT THROUGH FRIDAY
EVENING. THERE WILL BE A CHANCE FOR MOUNTAIN SNOW...AS WELL AS A
FLASH FLOODING THREAT FOR AREA BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER SOUTHERN COLORADO TODAY AND TONIGHT.

31/77

In the hours before

Local storm report, Sep 22, 5:25 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
525 PM MDT SUN SEP 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             4 WSW COLORADO SPRINGS  38.81N 104.88W
09/22/2013  M0.50 INCH       EL PASO            CO   TRAINED SPOTTER

            DURING THE PAST 3 MINUTES

&&

PPERALES
Special weather statement, Sep 22, 5:26 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT SUN SEP 22 2013

COZ081-082-084-085-230000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE
7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-
526 PM MDT SUN SEP 22 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...COLORADO SPRINGS.

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WEST CENTRAL COLORADO SPRINGS...OR NEAR
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  PETERSON AFB.
  AIR FORCE ACADEMY.
  NORTH CENTRAL COLORADO SPRINGS.
  FALCON.
  BLACK FOREST.
  PEYTON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 22, 5:31 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
531 PM MDT SUN SEP 22 2013

COZ081-084-085-230000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
531 PM MDT SUN SEP 22 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS...INCLUDING
   THE WALDO CANYON BURN SCAR.

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM CASCADE TO NEAR MANITOU
SPRINGS...OR 9 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING
TOWARD THE NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALDO CANYON BURN SCAR.
  EXTREME NORTHWESTERN COLORADO SPRINGS.
  AIR FORCE ACADEMY.

BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.  DUE TO THE FAST
MOVEMENT OF THIS STORM...RAINFALL AMOUNTS ON THE BURN SCAR ARE
EXPECTED TO REMAIN AROUND .20 OR LOWER.  HOWEVER THERE WILL BE
HEAVIER AMOUNTS OF UP TO .40 OF RAIN IN THE MANITOU SPRINGS AREA.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Sep 22, 5:38 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT SUN SEP 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             1 ENE FOUNTAIN          38.69N 104.68W
09/22/2013  E0.50 INCH       EL PASO            CO   TRAINED SPOTTER

            MOSTLY PEA SIZED - SOME 1/2 INCH. HAILED FOR 2 MINUTES

&&

PPERALES
Special weather statement, Sep 22, 5:58 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT SUN SEP 22 2013

COZ084-085-230030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
558 PM MDT SUN SEP 22 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...NORTHEASTERN COLORADO SPRINGS.

AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLACK FOREST TO
SCHRIEVER AFB...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  RAMAH.
  CALHAN.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Sep 22, 6:03 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
603 PM MDT SUN SEP 22 2013

COZ081-084-085-230030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
603 PM MDT SUN SEP 22 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS...AND THE
   WALDO CANYON BURN SCAR.

AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF WEAK SHOWERS NEAR CASCADE...OR 10 MILES WEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALDO CANYON BURN SCAR..

SOME ADDITIONAL LIGHT RAINFALL CAN BE EXPECTED WITH THIS STORM WITH
RAINFALL ADDITIONAL AMOUNTS UNDER .05 CAN BE EXPECTED THROUGH 630
PM.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 2:56 PM MDTFreeze WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache17 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.